MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP FBT KEEL PUNCH IMPACT; IMPACTOR

DEPUY ORTHOPAEDICS INC US SIGMA HP FBT KEEL PUNCH IMPACT; IMPACTOR
Catalog Number 950502055
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported intraoperatively on october 3, 2024 the handles ¿slips off¿ at keel puch connection and it looses the grip on the keel punch.No surgical delay.Procedure was completed with the same like product.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the handles ¿slips off¿ at keel puch connection and it loses the grip on the keel punch.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of chipping on the black handle of the sigma hp fbt keel punch impact.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Even though a proper functional test was not performed due to the mating component was not returned.However, the keel punch impactor button was checked manually and was able to retract as intended.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the sigma hp fbt keel punch impact would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (j0111) provided is not a valid finished goods lot#.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the handles ¿slips off¿ at keel puch connection and it looses the grip on the keel punch.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of chipping on the black handle of the sigma hp fbt keel punch impact.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Even though a proper functional test was not performed due to the mating component was not returned.However, the keel punch impactor button was checked manually and was able to retract as intended.A dimensional inspection was not performed since it was not applicable to the complaint condition.A device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (j0111) provided is not a valid finished goods lot#.The overall complaint was not confirmed as the observed condition of the sigma hp fbt keel punch impact would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (j0111) provided is not a valid finished goods lot#.

Brand Name
SIGMA HP FBT KEEL PUNCH IMPACT
Common Device Name
IMPACTOR
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20438594
Report Number1818910-2024-21481
Device Sequence Number8163853
Product Code HWA
UDI-Device Identifier10603295227717
UDI-Public(01)10603295227717(10)J0111
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950502055
Device Lot NumberJ0111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/11/2024
11/28/2024
12/04/2024
12/24/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/12/2024
11/29/2024
12/18/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown